Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 3, 2001, 4:09 PM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 3, 2001, 4:09 PM CDT (21:09 UTC)
- Expired
- Sep 3, 2001, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, WI, Waukesha County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:25 PM CDT | Thunderstorm Wind 50 E | Dousman, WI | |
| Sep 3, 4:45 PM CDT | Thunderstorm Wind 56 E | Big Bend, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS53 KMKX 032109 SVRMKE WIC055-133-032200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 409 PM CDT MON SEP 3 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 500 PM CDT * AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SULLIVAN...OR ABOUT 8 MILES SOUTHWEST OF OCONOMOWOC...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCONOMOWOC AT 415 PM CDT. OCONOMOWOC LAKE AT 420 PM CDT. DOUSMAN AT 425 PM CDT. DELAFIELD AT 430 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4314 8871 4297 8879 4286 8808 4318 8807 ZAJDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:30 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 3, 2:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT MON SEP 3 2001 FORECAST FOCUS IS ON THUNDERSTORM POTENTIAL THIS LABOR DAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF COLD FRONT. MODEL AND HAND PROG FORECASTS ON TRACK WITH COLD FRONT PUSHING SOUTHEAST THROUGH SOUTHERN WISCONSIN THIS AFTERNOON AND EARLY EVENING. PLENTIFUL SUNSHINE HAS LED TO STRONG HEATING AND WITH DEWPOINTS PUSHING 70 DEGREES...LIS NEAR -4 TO -6. MODERATE SURFACE MOISTURE CONVERGENCE WITH SOME UPPER LEVEL DIVERGENCE HAS BEEN SUFFICIENT TO BREAK CAP AND ALLOW CONVECTION TO GO RIGHT ALONG CLOUD/NO CLOUD LINE. SO WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN WISCONSIN FOR THE REST OF THIS AFTERNOON INTO EARLY EVENING. LOWER CLOUDS ASSOCIATED WITH FRONT ARE SHUTTING DOWN ANY CONVECTION FOR AREAS TOWARDS DELLS SO WILL LEAVE THAT AREA OUT. .MKX...NONE. EISE
In the hours before
Special weather statement, Sep 3, 11:42 AM CDT, 4 hours 27 minutes before
WIZ046-047-051-052-056>060-062>072-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CDT MON SEP 3 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT OVER SOUTHEAST WISCONSIN. DISCUSSION... A COOL FRONT WILL SLIDE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP. WITH INCREASING INSTABILITY AND DAYTIME HEATING...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. OUTLOOK FOR TUESDAY... THERE IS NO RISK FOR SEVERE THUNDERSTORMS. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:33 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 42 min |
| Sep 3, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 38 min |
| Sep 3, 5:22 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.